MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SAFETY-LOK¿ SYRINGE WITH DETACHABLE NEEDLE; SYRINGE WITH HYPODERMIC NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS BD SAFETY-LOK¿ SYRINGE WITH DETACHABLE NEEDLE; SYRINGE WITH HYPODERMIC NEEDLE
Catalog Number 309592
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that out of 2 boxes, 15 bd safety-lok¿ syringes with detachable needles were found with foreign matter "appears to be ink or paint spots" inside and outside of the barrel.There was no report of exposure, serious injury, or medical intervention.
 
Additional Manufacturer Narrative
Investigation summary: sample evaluation: a bag contained two loose 3ml safetylok syringes was received, reported to be from batch # 7260819 (p/n 309592).The samples were visually evaluated.Ink smear was observed on both syringes on flange and barrel wall outside of fluid path.The size of the ink mark was greater than level 3, which is rejectable per product specification.Product defect confirmed based on sample evaluation.Dhr review for batch 7260819 (p/n 309592): manufacturing dates: 09/20/2017 to 09/21/2017.Batch quantity was 216,000.Printing and assembly records were reviewed as part of this dhr review.All visual inspections were performed as per requirement with no quality notifications related to the complaint defect.Batch 7260819 was inspected and accepted based on meeting our inspection control plan and subsequently approved for shipment.Investigation conclusion: product defect confirmed based on sample evaluation.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.

Brand Name
BD SAFETY-LOK¿ SYRINGE WITH DETACHABLE NEEDLE
Common Device Name
SYRINGE WITH HYPODERMIC NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key7559033
Report Number1213809-2018-00326
Device Sequence Number16630782
Product Code FMI
UDI-Device Identifier30382903095927
UDI-Public30382903095927
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K944757
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/31/2022
Device Catalogue Number309592
Device Lot Number7260819
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2018
Initial Date Received by Manufacturer 05/10/2018
Supplement Date Received by Manufacturer05/10/2018
Initial Report FDA Received Date05/31/2018
Supplement Report FDA Received Date06/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;